Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod 

Restricted Access Begins to Lift on High Cost Hepatitis C Drugs
July 12, 2016
Can coffee cause cancer? Probably not, but make sure it isn’t very hot
July 12, 2016
Show all

Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod 

People with multiple sclerosis who are taking fingolimod and then stop might experience severe relapses.

Rebound symptoms after stopping fingolimod (Gilenya) treatment affect a “clinically relevant” number of multiple sclerosis (MS) patients, a study by University of California, San Francisco, researchers reported. The study called attention to the need for determining the best method of sequencing or stopping MS treatments, and highlighted the need to identify factors that increase the risk of severe symptoms after fingolimod cessation.

The change or discontinuation of immunoactive drugs is a sensitive matter, balancing safety and protection against relapse, and is of particular concern to women stopping treatment because of pregnancy. The occurrence of rebound symptoms after fingolimod treatment, however, is not well-studied.

Rebound effects are the re-emergence of symptoms held under control by a treatment once the treatment is stopped. The study, published in the journal JAMA Neurology, investigated electronic medical records, along with magnetic resonance images (MRI), from the UCSF Multiple Sclerosis Center for evidence of rebound symptoms after fingolimod cessation. Records from January 2014 to December 2015 were included in the analysis.

Read Full Article: Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod – Multiple Sclerosis News Today

Read Full Article: Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod – Multiple Sclerosis News Today

The health and medical information on our website is not intended to take the place of advice or treatment from health care professionals. It is also not intended to substitute for the users’ relationships with their own health care/pharmaceutical providers.

Comments are closed.